Alert archive / Iowa / Freeze Warnings in 2014

Freeze Warning 2, NWS Des Moines, IA

October 10, 201434 counties in Iowa

NWS Des Moines, IA issued this freeze warning at Oct 10, 2014, 3:15 PM CDT for 34 counties in Iowa. It took effect at Oct 11, 2014, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2014, 3:15 PM CDT (20:15 UTC)
In effect from
Oct 11, 2014, 1:00 AM CDT
Expired
Oct 11, 2014, 9:01 AM CDT
In force
8 hr
Issued by
NWS Des Moines, IA
All 34 counties

Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 75 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1757 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WWUS73 KDMX 102015
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
315 PM CDT FRI OCT 10 2014

...HARD FREEZE EXPECTED FOR MUCH OF CENTRAL IOWA...

.A LARGE AREA OF HIGH PRESSURE WILL BECOME CENTERED ACROSS IOWA
TONIGHT...WITH CLEAR SKIES AND LIGHT WINDS EXPECTED. THIS COMBINED
WITH A CHILLY AIRMASS IN PLACE...WILL ALLOW TEMPERATURES ACROSS
MUCH OF CENTRAL IOWA TO FALL TO NEAR FREEZING OR BELOW BY SUNRISE
SATURDAY.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070-110415-
/O.NEW.KDMX.FZ.W.0002.141011T0600Z-141011T1400Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC
315 PM CDT FRI OCT 10 2014

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. 

* TIMING...LATE TONIGHT INTO SATURDAY MORNING.

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE MID 20S TO LOW 30S
  FOR SEVERAL HOURS OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ071>075-081>086-092>097-110415-
/O.NEW.KDMX.FR.Y.0005.141011T0600Z-141011T1400Z/
ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GREENFIELD...STUART...ADAIR...
FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK...
CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON...
OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
315 PM CDT FRI OCT 10 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. 

* TIMING...LATE TONIGHT INTO SATURDAY MORNING.

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID 30S
  TO AROUND FREEZING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MJB
3 follow-up statements
764 
WWUS73 KDMX 110211
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
911 PM CDT FRI OCT 10 2014

...HARD FREEZE EXPECTED FOR MUCH OF CENTRAL IOWA TONIGHT...

.A LARGE AREA OF HIGH PRESSURE WILL BECOME CENTERED ACROSS IOWA
TONIGHT...WITH CLEAR SKIES AND LIGHT WINDS EXPECTED. THIS
COMBINED WITH A CHILLY AIRMASS IN PLACE...WILL ALLOW TEMPERATURES
ACROSS MUCH OF CENTRAL IOWA TO FALL TO NEAR FREEZING OR BELOW BY
SUNRISE SATURDAY.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070-111015-
/O.CON.KDMX.FZ.W.0002.141011T0600Z-141011T1400Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC
911 PM CDT FRI OCT 10 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

* TIMING...LATE TONIGHT INTO SATURDAY MORNING.

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE MID 20S TO LOW 
  30S FOR SEVERAL HOURS OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ071>075-081>086-092>097-111015-
/O.CON.KDMX.FR.Y.0005.141011T0600Z-141011T1400Z/
ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GREENFIELD...STUART...ADAIR...
FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK...
CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON...
OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
911 PM CDT FRI OCT 10 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

* TIMING...LATE TONIGHT INTO SATURDAY MORNING.

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID 
  30S TO AROUND FREEZING OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

REV
241 
WWUS73 KDMX 110821
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
321 AM CDT SAT OCT 11 2014

...HARD FREEZE EXPECTED FOR MUCH OF CENTRAL AND NORTH CENTRAL IOWA
EARLY THIS MORNING...

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070-111400-
/O.CON.KDMX.FZ.W.0002.000000T0000Z-141011T1400Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC
321 AM CDT SAT OCT 11 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...LOWS THIS MORNING OF 26 TO 34

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ071>075-081>086-092>097-111400-
/O.CON.KDMX.FR.Y.0005.000000T0000Z-141011T1400Z/
ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GREENFIELD...STUART...ADAIR...
FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK...
CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON...
OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
321 AM CDT SAT OCT 11 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...LOWS THIS MORNING OF 32 TO 36

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
547 
WWUS73 KDMX 111401
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
901 AM CDT SAT OCT 11 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070-111515-
/O.CAN.KDMX.FZ.W.0002.000000T0000Z-141011T1400Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC
901 AM CDT SAT OCT 11 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES ACROSS THE WARNING AREA HAVE NOW RISEN ABOVE FREEZING
SO THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM.

$$

IAZ071>075-081>086-092>097-111515-
/O.CAN.KDMX.FR.Y.0005.000000T0000Z-141011T1400Z/
ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GREENFIELD...STUART...ADAIR...
FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK...
CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON...
OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
901 AM CDT SAT OCT 11 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES ACROSS THE WARNING AREA HAVE NOW RISEN ABOVE FREEZING
SO THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM.

$$

FAB

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this freeze warning went out at Oct 10, 3:10 PM CDT, 5 minutes earlier.

Area forecast discussion, Oct 10, 3:10 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
310 PM CDT FRI OCT 10 2014

.SYNOPSIS...
ISSUED AT 254 PM CDT FRI OCT 10 2014

HIGH PRESSURE CENTERED OVER THE DAKOTAS AND MINNESOTA WILL MOVE
SOUTHEAST AND BE OVER IA BY MORNING...THEN PASS TO THE EAST. UPPER
LEVEL LONG WAVE TROUGH AND SURFACE FRONT WILL APPROACH FROM THE
WEST SAT AND SUNDAY. THAT SYSTEM WILL MOVE THROUGH THE CWA SUNDAY
NIGHT AS A WAVE LIFTS NORTHEAST ALONG THE FRONT MONDAY AND
TUESDAY.

&&

.SHORT TERM /TONIGHT/...
ISSUED AT 254 PM CDT FRI OCT 10 2014

LARGE AREA OF HIGH PRESSURE TO BE CENTERED ACROSS THE STATE BY LATE
TONIGHT...WITH CHILLY AIRMASS IN PLACE. TEMPS ARE THE MAIN
FOCUS...WITH A GOOD DROP OFF EXPECTED IN LIGHT WINDS. CONCERN WILL
BE EXTENT THE HIGH CLOUDS ACROSS SOUTHERN IOWA HANG ON BEFORE THE
SYSTEM TO THE SOUTH GETS PUSHED FURTHER AWAY FROM THE CWA. TEMPS
BENEATH THE HIGH BOTTOMED OUT IN THE LOW 20S WITH EVEN A FEW
READINGS IN THE EXTREME UPPER TEENS. AIRMASS SHOULD MODIFY SOME...SO
NOT EXPECTING TEMPS QUITE THAT COLD...BUT MID 20S SEEMS VERY LIKELY
ACROSS THE NORTH...WITH WARMER TEMPS IN THE MID 30S ACROSS THE SOUTH
WHERE HIGH CLOUDS EXPECTED TO KEEP TEMPS FROM COMPLETELY BOTTOMING
OUT. WIDESPREAD FROST EXPECTED ACROSS THE NORTHERN HALF TO TWO-
THIRDS WHERE TEMPS SHOULD FALL TO FREEZING OR BELOW. PATCHY FROST
EXPECTED ELSEWHERE. THEREFORE WILL BE ISSUING A FREEZE WARNING FOR
AREAS ALONG AND NORTH OF I-80...WITH A FROST ADVISORY SOUTH OF THAT.
I-80 CORRIDOR IS SOMEWHAT MARGINAL ON THE FREEZE POTENTIAL
ESPECIALLY IF HIGH CLOUDS STICK AROUND LONGER THAN ANTICIPATED.

.LONG TERM /SATURDAY THROUGH FRIDAY/...
ISSUED AT 254 PM CDT FRI OCT 10 2014

MAIN FORECAST CHALLENGE IS WITH THE FRONT MOVING THROUGH SUNDAY
NIGHT AND THE DEPTH OF THE TROUGH THAT DEVELOPS MON AND TUE. WILL
DELAY THE ONSET OF THE PRECIP BY A LITTLE AS THINGS ARE
SLOWING DOWN A BIT. THE CHANCES FOR PRECIP ARE IN THE LIKELY TO
CATEGORICAL RANGE. THERE ISN'T MUCH DOUBT THERE. TIMING IS MORE OF
THE ISSUE. THE ECMWF IS THE ODD MODEL OUT WITH THE SLOW PROGRESS
AND THE CUT OFF IT IS FORMING. THAT LOW CAPTURES THE SURFACE
SYSTEM AND PULLS THE PRECIP BACK WEST KEEPING IA WET THROUGH MUCH
OF THE WEEK. OTHER MODELS ARE MORE OPEN WITH THE TROUGH AND HENCE
MORE PROGRESSIVE. WILL SO SOME COMPROMISING....EXTENDING THE
LENGTH OF PRECIP IN THE EAST...BUT NOT AS LONG AS THE ECMWF SHOWS.

WILL KEEP PRECIP IN THE FORM OF SHOWERS AND NOT INTRODUCE THUNDER.
THE INSTABILITY IS WEAK AND ANY WINDOW FOR CONVECTION WOULD BE
VERY NARROW

ONCE THE SYSTEM EARLY NEXT WEEK MOVES THROUGH...THE WEATHER WILL
BE QUIET FOR THE REST OF THE FORECAST PERIOD. TEMPS WILL GRADUALLY
WARM TO NORMAL LEVELS OR A LITTLE BELOW FOR THE END OF THE WEEK.

&&

.AVIATION...10/18Z
ISSUED AT 1221 PM CDT FRI OCT 10 2014

VFR CONDITIONS AND NORTHERLY TO NORTHEASTERLY LIGHT WINDS
EXPECTED THROUGHOUT THE FORECAST PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 1 AM TO 9 AM CDT SATURDAY FOR AUDUBON-BLACK
HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS-CERRO GORDO-
CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-
HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MARSHALL-PALO ALTO-
POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-
WRIGHT.

FROST ADVISORY FROM 1 AM TO 9 AM CDT SATURDAY FOR ADAIR-ADAMS-
APPANOOSE-CLARKE-DAVIS-DECATUR-LUCAS-MADISON-MAHASKA-MARION-
MONROE-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

SYNOPSIS...MS OCT 14
SHORT TERM...BEERENDS
LONG TERM...MS OCT 14
AVIATION...BEERENDS
Hazardous weather outlook, Oct 10, 3:14 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
314 PM CDT FRI OCT 10 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-112015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
314 PM CDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEADLINES FOR FROST AND FREEZING TEMPERATURES HAVE BEEN ISSUED.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:15 PM CDTFrost AdvisoryDMXAdair, Adams, Appanoose, Clarke, Davis, Decatur and 11 more18 hr

Nearby

Freeze Warnings in Iowa, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.